Alert archive / Iowa / Flash Flood Watches in 2007

Flash Flood Watch 2, NWS Quad Cities, IA

May 6, 20075 counties in Iowa; Scotland County, Missouri

NWS Quad Cities, IA issued this flash flood watch at May 6, 2007, 3:17 PM CDT for 5 counties in Iowa; Scotland County, Missouri. It took effect at May 6, 2007, 7:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 6, 2007, 3:17 PM CDT (20:17 UTC)
In effect from
May 6, 2007, 7:00 PM CDT
Expired
May 7, 2007, 11:02 AM CDT
In force
16 hr
Issued by
NWS Quad Cities, IA
Flood severity
None

Counties Iowa County, IA, Jefferson County, IA, Keokuk County, IA, Van Buren County, IA, Washington County, IA, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 132 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2043 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDVN 062017
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CDT SUN MAY 6 2007

...HEAVY RAIN POSSIBLE TONIGHT...

.ADDITIONAL HEAVY RAIN MAY FALL ACROSS THE WATCH AREA TONIGHT.
RAINFALL AMOUNTS OF AT LEAST 1.5 INCHES FELL ACROSS MUCH OF THE
WATCH AREA THUS FAR TODAY...WITH SOME AREAS AS HIGH AS 2.25
INCHES. ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE FLOODING
PROBLEMS.

IAZ063-076-077-087-098-MOZ009-070430-
/O.NEW.KDVN.FF.A.0002.070507T0000Z-070508T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA-KEOKUK-WASHINGTON-JEFFERSON-VAN BUREN-SCOTLAND-
INCLUDING THE CITIES OF...MARENGO...SIGOURNEY...WASHINGTON...
FAIRFIELD...KEOSAUQUA....MEMPHIS
317 PM CDT SUN MAY 6 2007

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF IOWA AND NORTHEAST 
  MISSOURI...INCLUDING THE FOLLOWING AREAS...IN IOWA...IOWA...
  JEFFERSON...KEOKUK...VAN BUREN AND WASHINGTON. IN NORTHEAST 
  MISSOURI...SCOTLAND.

* FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING

* ADDITIONAL HEAVY RAIN MAY FALL ACROSS THE WATCH AREA TONIGHT.
  DUE TO THE LOCALLY HEAVY RAINFALL WHICH FELL DURING THE DAY
  TODAY...ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE FLOODING
  PROBLEMS.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. 
MONITOR LATER FORECASTS AND TAKE ACTION SHOULD FLASH FLOOD
WARNINGS BE ISSUED OR FLASH FLOODING DEVELOP.

$$

JAZ
4 follow-up statements
000 
WGUS63 KDVN 062047
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 PM CDT SUN MAY 6 2007

...HEAVY RAIN POSSIBLE TONIGHT...

.ADDITIONAL HEAVY RAIN MAY FALL ACROSS THE WATCH AREA TONIGHT.
RAINFALL AMOUNTS OF AT LEAST 1.5 INCHES FELL ACROSS MUCH OF THE
WATCH AREA THUS FAR TODAY...WITH SOME AREAS AS HIGH AS
2.25 INCHES. ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE FLOODING
PROBLEMS.

IAZ063-076-077-087-098-MOZ009-070500-
/O.EXT.KDVN.FF.A.0002.070507T0000Z-070507T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA-KEOKUK-WASHINGTON-JEFFERSON-VAN BUREN-SCOTLAND-
INCLUDING THE CITIES OF...MARENGO...SIGOURNEY...WASHINGTON...
FAIRFIELD...KEOSAUQUA....MEMPHIS
347 PM CDT SUN MAY 6 2007

...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF IOWA AND NORTHEAST MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN IOWA...IOWA...JEFFERSON...KEOKUK...VAN 
  BUREN AND WASHINGTON. IN NORTHEAST MISSOURI...SCOTLAND.

* FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING

* ADDITIONAL HEAVY RAIN MAY FALL ACROSS THE WATCH AREA TONIGHT. 
  DUE TO THE LOCALLY HEAVY RAINFALL WHICH FELL DURING THE DAY 
  TODAY...ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE FLOODING 
  PROBLEMS. 

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE.
MONITOR LATER FORECASTS AND TAKE ACTION SHOULD FLASH FLOOD
WARNINGS BE ISSUED OR FLASH FLOODING DEVELOP.

$$

JAZ
000 
WGUS63 KDVN 070220
FFADVN

FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
920 PM CDT SUN MAY 6 2007

...HEAVY RAINS BRING THE THREAT OF FLOODING...

.HEAVY RAIN HAS FALLEN ACROSS THE WATCH AREA TODAY AND THIS
EVENING WITH WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES.
ADDITIONAL THUNDERSTORMS CONTAINING HEAVY RAIN WILL MOVE ACROSS
THE WATCH AREA OVERNIGHT AND MONDAY MORNING. THIS HEAVY RAIN 
WILL BE FALLING ON ALREADY SATURATED GROUND...THEREBY ENHANCING
THE POTENTIAL FOR FLASH FLOODING.

IAZ063-076-077-087-098-MOZ009-071030-
/O.CON.KDVN.FF.A.0002.000000T0000Z-070507T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA-KEOKUK-WASHINGTON-JEFFERSON-VAN BUREN-SCOTLAND-
INCLUDING THE CITIES OF...MARENGO...SIGOURNEY...WASHINGTON...
FAIRFIELD...KEOSAUQUA....MEMPHIS
920 PM CDT SUN MAY 6 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF IOWA AND NORTHEAST MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN IOWA...IOWA...JEFFERSON...KEOKUK...VAN 
  BUREN AND WASHINGTON. IN NORTHEAST MISSOURI...SCOTLAND.

* THROUGH MONDAY MORNING.

* ADDITIONAL THUNDERSTORMS CONTAINING HEAVY RAIN WILL MOVE ACROSS
  THE AREA OVERNIGHT AND MONDAY MORNING. AN ADDITIONAL 1 TO 2
  INCHES OF RAINFALL WILL BE POSSIBLE. THIS HEAVY RAIN FALLING ON
  ALREADY SATURATED GROUND WILL GO STRAIGHT INTO RUNOFF AND
  INCREASE THE THREAT FOR FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE.
MONITOR LATER FORECASTS AND TAKE ACTION SHOULD FLASH FLOOD
WARNINGS BE ISSUED OR FLASH FLOODING DEVELOP.

$$
000 
WGUS63 KDVN 070849
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
349 AM CDT MON MAY 7 2007

...HEAVY RAINS BRING THE THREAT OF FLOODING...

.HEAVY RAIN ACROSS THE WATCH AREA YESTERDAY OF 1 TO 2 INCHES COMBINED
WITH ADDITIONAL THUNDERSTORMS TODAY WILL CREATE THE POTENTIAL FOR 
FLOODING. PERIODS OF HEAVY RAIN FROM THESE THUNDERSTORMS WILL BE
FALLING ON ALREADY SATURATED GROUND...THEREBY ENHANCING THE POTENTIAL
FOR FLASH FLOODING.

IAZ063-076-077-087-098-MOZ009-071700-
/O.EXT.KDVN.FF.A.0002.000000T0000Z-070508T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA-KEOKUK-WASHINGTON-JEFFERSON-VAN BUREN-SCOTLAND-
INCLUDING THE CITIES OF...MARENGO...SIGOURNEY...WASHINGTON...
FAIRFIELD...KEOSAUQUA....MEMPHIS
349 AM CDT MON MAY 7 2007

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF IOWA AND NORTHEAST MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN IOWA...IOWA...JEFFERSON...KEOKUK...VAN 
  BUREN AND WASHINGTON. IN NORTHEAST MISSOURI...SCOTLAND.

* THROUGH THIS EVENING

* ADDITIONAL THUNDERSTORMS CONTAINING HEAVY RAIN WILL MOVE ACROSS
  THE AREA TODAY AND THIS EVENING. AN ADDITIONAL 1 TO 2 INCHES OF
  RAINFALL WILL BE POSSIBLE. THIS HEAVY RAIN FALLING ON ALREADY
  SATURATED GROUND WILL GO STRAIGHT INTO RUNOFF AND INCREASE THE
  THREAT FOR FLASH FLOODING.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR
LATER FORECASTS AND TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE
ISSUED OR FLASH FLOODING DEVELOP.

$$

NICHOLS
000 
WGUS63 KDVN 071602
FFADVN

FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1102 AM CDT MON MAY 7 2007

...THREAT OF FLASH FLOODING DIMINISHED TODAY...

.WHILE HEAVY RAIN FELL IN PARTS OF CENTRAL AND SOUTHEASTERN IOWA
OVER THE WEEKEND...A BREAK IN RAINFALL TODAY WILL ALLOW THAT WATER
TO SEEP INTO THE GROUND AND RUN OFF INTO STREAMS AND RIVERS.
THUS...THE FLASH FLOOD WATCH FOR TODAY IS CANCELLED.

IAZ063-076-077-087-098-MOZ009-071715-
/O.CAN.KDVN.FF.A.0002.000000T0000Z-070508T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA-KEOKUK-WASHINGTON-JEFFERSON-VAN BUREN-SCOTLAND-
INCLUDING THE CITIES OF...MARENGO...SIGOURNEY...WASHINGTON...
FAIRFIELD...KEOSAUQUA....MEMPHIS
1102 AM CDT MON MAY 7 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF IOWA AND NORTHEAST MISSOURI
HAS BEEN CANCELLED. A BREAK IN THE RAINFALL ACROSS SOUTHEASTERN
IOWA IS EXPECTED TODAY...THUS FLASH FLOODING IS NOT ANTICIPATED.

$$

MAYES

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at May 6, 2:25 PM CDT, 52 minutes earlier.

Area forecast discussion, May 6, 2:25 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH/WARNING/ADVISORY SECTION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 PM CDT SUN MAY 6 2007

.SYNOPSIS...
COMPLEX WEATHER PATTERN EXISTS ACROSS THE MIDDLE THIRD OF THE
COUNTRY. A STRONG /+2 TO +3 SIGMA/ 500 MB PRESSURE RIDGE EXTENDS
FROM THE MISSISSIPPI RIVER DELTA REGION NORTHWARD INTO HUDSON BAY. A
500 MB PRESSURE TROF EXTENDS FROM THE FOUR CORNERS REGION NORTHWARD
INTO THE WESTERN DAKOTAS. OUR CWA IS ON THE EASTERN GRADIENT OF AN
IMPRESSIVE AREA OF MOISTURE...WITH PRECIPITABLE WATER AMOUNTS OF +2
TO +3 SIGMA EXTENDING FROM NORTHERN TEXAS INTO SOUTHERN MINNESOTA.
MIDDAY DEW POINTS RANGED FROM THE MIDDLE 20S IN THE NORTHEASTERN CWA
TO TO LOWER 60S IN THE SOUTHWESTERN CWA.  ..JAZ..

&&

.SHORT TERM...TONIGHT AND MONDAY...
WILL BE ISSUING A FLASH FLOOD WATCH TONIGHT FOR SOUTHERN PARTS OF
THE CWA.

SHORT TERM CHALLENGE IS HEAVY RAIN AND FLOODING THREAT TONIGHT. THE
FIRST QUESTION IS...HOW FAR EAST THE PRESENT AREA OF SHRA/TSRA WILL
GET BEFORE DISSIPATING. THUS FAR THE ACTIVITY HAS PERSISTED LONGER
THAN I ANTICIPATED...GIVEN THE RELATIVELY DRY AIR THAT IT IS
ENCOUNTERING. FOR THIS EVENING I USED NOWCASTING AND CONCEPTUAL
METHODS TO BRING IT POSSIBLY AS FAR EAST AS A KDBQ-KMQB LINE. SECOND
QUESTION IS...IF THE ACTIVITY IN KANSAS AND MISSOURI WILL MAKE IT UP
HERE TONIGHT WITH THE AID OF THE LOW LEVEL JET.

GIVEN THE LOCALLY HEAVY RAINFALL AMOUNTS IN OUR SOUTHWESTERN CWA
THUS FAR TODAY /1.5 TO 2.25 INCHES/...FLASH FLOOD GUIDANCE VALUES
HAVE ALREADY BEEN EQUALED OR EXCEEDED IN SOME LOCATIONS. ALTHOUGH NO
PROBLEMS HAVE BEEN REPORTED YET...ADDITIONAL HEAVY RAIN LATER
TONIGHT MAY CAUSE SOME FLOODING PROBLEMS. RADAR INDICATES THAT THE
HEAVIEST RAIN FELL FROM WESTERN IOWA COUNTY...SOUTHWARD INTO VAN
BUREN COUNTY.

ON MONDAY AFTERNOON...MORE CONVECTION WILL BE POSSIBLE. IF ENOUGH
HEATING AND RELATED DESTABILIZATION OCCURS...SOME OF THE CONVECTION
MAY BECOME SEVERE ESPECIALLY SOUTH OF I-80. EVEN IF SEVERE WEATHER
DOES NOT OCCUR...HEAVY RAIN WILL LIKELY BE A THREAT IN AREAS THAT DO
SEE PRECIP. WILL HOLD OFF ON A FLOOD/FLASH FLOOD WATCH FOR NOW FOR
THAT TIME PERIOD AND LET LATER SHIFTS DECIDE.

..JAZ..

&&

.LONG TERM...TOMORROW NIGHT THROUGH SUNDAY...
CONFIDENCE IS INCREASING ON EARLY WEEK FORECAST...WHILE MODELS ARE
STILL VARIABLE FOR THE END OF THE WEEK AND INTO THE WEEKEND.
FAVORING THE 12Z ECMWF/GFS...WITH 06Z GFS A NOTABLY DRIER SOLUTION.
CONVECTION THAT DEVELOPS ON MON DURING THE LATE AFTERNOON WILL
CONTINUE INTO THE EVENING AND OVERNIGHT HOURS.  FCST SOUNDINGS
INDICATE SURFACE-BASED OR NEARLY SFC-BASED INSTABILITY IN THE SRN
CWA CONTINUING INTO THE EVENING HOURS...WITH NAM INDICATING UNCAPPED
SBCAPES AT LEAST 1000-1500 J/KG PERSISTING JUST E OF THE MS RIVER
VALLEY AND S OF I-80 THROUGH THE EVENING.  0-6KM SHEAR IS MARGINAL
BUT ADEQUATE TO SUPPORT CONVECTION THAT COULD REACH SEVERE LIMITS.
SYSTEM REMAINS SLOW-MOVING...THUS DO NOT EXPECT THE THREAT AREA TO
MOVE MUCH OVERNIGHT...REMAINING MAINLY E OF THE MS RIVER THROUGH
OVERNIGHT.  REMNANTS OF CONVECTION SHOULD MOVE ACROSS THE MS RIVER
ON TUES AS MID-LEVEL RIDGE TO THE E BEGINS TO BREAK DOWN...WITH SOME
POTENTIAL TO RESTRENGTHEN DURING THE DAY ON TUES AS HIGHER DEWPOINTS
HAVE AN OPPORTUNITY TO REACH INTO IL.  DEEP LAYER SHEAR STILL
REMAINS MARGINAL AS UPPER LOW LINGERS FAR TO THE SW...THUS WOULD
EXPECT CONVECTION TO REMAIN NOT WELL ORGANIZED.  PERSISTENT BOUTS OF
CONVECTION WOULD BRING A HEAVY RAINFALL THREAT TO THE AREA MON-TUES
AS MOISTURE-RICH LOW-LEVEL FEED POINTS MORE TOWARD THE MID-MS RIVER
VALLEY AND THE STALLED MID-LEVEL BDRY...AND WILL NEED TO MONITOR
CAREFULLY.

MODELS CONTINUE TO SLOW BREAKDOWN OF OMEGA-BLOCKED
PATTERN...ESPECIALLY NOW THAT THEY ARE DEVELOPING A STRONG
SUBTROPICAL LOW OFF THE E COAST.  PROGS SUGGEST AREA WILL REMAIN IN
A BOUNDARY BETWEEN ERLY FLOW/DRY AIR INFLUX FROM THE NE AND RICHER
LOW-LEVEL FLOW ALONG PERSISTENT MID-LEVEL BDRY ACROSS THE SRN
CWA...WITH THE POTENTIAL FOR THE SRN CWA TO SEE INTERMITTENT SHOWERS
THROUGHOUT THE WEEK WHILE THE NRN CWA STAYS DRY.  LATEST GFS/ECMWF
PROGS TAKE SWRN LOW ACROSS THE SRN PLAINS AND LOWER MS RIVER VALLEY
AT THE END OF THE WEEK...INDUCING A ROUND OF PRECIP ON THE NRN
FRINGE AS IT PASSES TO THE S.  KEPT SRN CWA IN POPS THROUGH FRI AND
WILL NEED TO CONTINUE TO WATCH PATTERN EVOLUTION FOR POPS OVER THE
WEEKEND.

..MAYES..

&&

.AVIATION...
A LARGE AREA OF SHRA/TSRA WILL CONTINUE MOVING EASTWARD SLOWLY AND
DISSIPATE THIS EVENING. THE ACTIVITY MAY MOVE AS FAR EAST AS A LINE
FROM KDBQ-KMQB. IN THIS AREA...MOSTLY VFR TO MVFR CONDITIONS WILL
EXIST. SOME ISOLATED LOCATIONS MAY SEE IFR CONDITIONS. ADDITIONAL
SHRA/TSRA MAY AFFECT THE KCID AND KBRL TERMINALS LATER TONIGHT
BEFORE THE ACTIVITY DISSIPATES. VFR CONDITIONS ARE EXPECTED THROUGH
MIDDAY MONDAY.  ..JAZ..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 10 AM CDT MONDAY FOR IOWA-JEFFERSON-
KEOKUK-VAN BUREN-WASHINGTON.
IL...NONE.
MO...FLASH FLOOD WATCH UNTIL 10 AM CDT MONDAY FOR SCOTLAND.

JAZ/MAYES
Hazardous weather outlook, May 6, 4:54 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
454 AM CDT SUN MAY 6 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-071000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
454 AM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A LINE OF THUNDERSTORMS MAY MOVE INTO FAR NORTHEAST MISSOURI AND
SOUTHEAST IOWA...WEST OF A LINE FROM FORT MADISON TO
FAIRFIELD THIS MORNING. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE...BUT MAY PRODUCE WIND GUSTS UP TO 40 MPH AND BRIEF
HEAVY RAINFALL.

STRONG WINDS WILL CONTINUE TODAY INTO THIS EVENING ACROSS MOST
OF THE OUTLOOK AREA. EAST TO SOUTHEAST WINDS WILL CONTINUE FROM
20 TO 30 MPH...WITH GUSTS UP TO 40 MPH.

MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE IOWA RIVER AT
MARENGO AND THE SKUNK RIVER AT BRIGHTON. PLEASE REFER TO LOCAL FLOOD
STATEMENTS FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY THROUGH FRIDAY...THERE IS A CHANCE OF THUNDERSTORMS. LIMITED
INSTABILITY AND FORCING SUGGEST A LOW POTENTIAL FOR ANY STORMS TO
REACH SEVERE LEVELS.  HIGH LEVELS OF MOISTURE...THE SLOW MOVEMENT AND
POSSIBLE POSSIBLE REPETITIVE NATURE OF STORMS OVER THE SAME LOCATIONS
INDICATE LOCALLY HEAVY RAINFALL THAT MAY RESULT IN FLOODING AS THE
PRIMARY RISK.

A FEW RIVERS AND STREAMS WILL REMAIN ABOVE FLOOD STAGE INTO TUESDAY
OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SHEETS/NICHOLS

In the hours before

Local storm report, May 6, 12:02 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1202 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     HAIL             N MEMPHIS               40.46N 92.17W
05/06/2007  M0.50 INCH       SCOTLAND           MO   TRAINED SPOTTER

            LAST JUST A COUPLE OF MINUTES WITH A LIGHT SHOWER.

&&

ELLIOTT
Special weather statement, May 6, 12:08 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1208 PM CDT SUN MAY 6 2007

IAZ087-088-098-099-MOZ009-010-062100-
CLARK MO-HENRY IA-JEFFERSON IA-LEE IA-SCOTLAND MO-VAN BUREN IA-
1208 PM CDT SUN MAY 6 2007

...STRONG THUNDERSTORMS...

THUNDERSTORMS PRODUCING HAIL UP TO 1/2 INCH...AND LOCALLY HEAVY
RAINFALL...WILL AFFECT THE AREA THROUGH MID AFTERNOON. BE ON THE
LOOKOUT FOR THESE STORMS AND SEEK SHELTER IF THEY APPROACH.

JAZ
Local storm report, May 6, 12:09 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1209 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     HAIL             N RUTLEDGE              40.31N 92.09W
05/06/2007  M0.50 INCH       SCOTLAND           MO   TRAINED SPOTTER

            HAIL LASTED FOR A COUPLE OF MINUTES. HEAVY RAIN.

&&

ELLIOTT
Local storm report, May 6, 1:04 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
104 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       1 N BELLE PLAINE        41.89N 92.28W
05/06/2007  M1.50 INCH       BENTON             IA   TRAINED SPOTTER

&&

ELLIOTT
Local storm report, May 6, 3:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       WHAT CHEER              41.40N 92.35W
05/06/2007  M1.53 INCH       KEOKUK             IA   TRAINED SPOTTER

            RAINFALL TOTAL SINCE 830 AM.

&&

Nearby

Flash Flood Watches in Iowa, 2007Flash Flood Watches in Missouri, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.